Alert archive / Georgia / River Flood Warnings in 2026
River Flood Warning 9, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 26, 2026, 6:28 PM EST for DeKalb County, Fulton County, Georgia. It took effect at Feb 26, 2026, 6:34 PM EST. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2026, 6:28 PM EST (23:28 UTC)
- In effect from
- Feb 26, 2026, 6:34 PM EST
- Expired
- Feb 26, 2026, 11:50 PM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Peachtree Creek at Buford Highway at Atlanta (NPBG1). The gauge peaked at 13.39 ft at Feb 27, 2026, 2:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
861
WGUS42 KFFC 262328
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
628 PM EST Thu Feb 26 2026
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
North Fork Peachtree Creek at Buford Hwy Atlanta affecting Fulton
and DeKalb Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC089-121-270700-
/O.NEW.KFFC.FL.W.0009.260226T2334Z-260227T0700Z/
/NPBG1.1.ER.260226T2334Z.260227T0000Z.260227T0036Z.NO/
628 PM EST Thu Feb 26 2026
...FLOOD WARNING IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...North Fork Peachtree Creek at Buford Hwy Atlanta.
* WHEN...Until late tonight.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding of the
natural flood plain begins upstream and downstream from the gage on
Buford Highway or Georgia Highway 13. This includes low portions of
the backyards of residential homes on Victory Drive...Dunwoody
Place and Converse Drive. This height combined with the flow on
South Fork Peachtree Creek may also produce flooding further
downstream on Peachtree Creek in Fulton County.
* ADDITIONAL DETAILS...
- At 6:15 PM EST Thursday the stage was 12.6 feet and rising.
- Forecast...The river is expected to rise above flood stage to
near 13.5 feet. It will then fall below flood stage this evening.
Additional rises are possible thereafter.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3387 8432 3383 8429 3379 8435 3385 8438
$$1 follow-up statement
140
WGUS82 KFFC 270450
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1150 PM EST Thu Feb 26 2026
...The Flood Warning is cancelled for the following rivers in
Georgia...
North Fork Peachtree Creek at Buford Hwy Atlanta affecting Fulton
and DeKalb Counties.
GAC089-121-270600-
/O.CAN.KFFC.FL.W.0009.000000T0000Z-260227T0450Z/
/NPBG1.1.ER.260226T2336Z.260227T0030Z.260227T0140Z.NO/
1150 PM EST Thu Feb 26 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the North Fork Peachtree Creek at Buford Hwy Atlanta.
* ADDITIONAL DETAILS...
- At 11:15 PM EST Thursday the stage was 12.4 feet.
- The river may hover just below flood stage for the next several
hours as additional waves of rainfall move through. It will not
be until late tomorrow morning before the river begins to fall
well below the flood stage of 13 feet.
- Forecast...The river is expected to fall to 4.6 feet tomorrow
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3387 8432 3383 8429 3379 8435 3385 8438
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 26, 2:52 PM EST, 3 hours 36 minutes earlier. Its key messages:
- Updated at 250 PM EST Thu Feb 26 2026
- Widespread showers and scattered thunderstorms are expected today and tonight.
- Dry and mild weather returns for North and Central Georgia over the weekend.
- Low-end rain chances and near to slightly above average temperatures should occur next week.
Area forecast discussion, Feb 26, 2:52 PM EST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EST Thu Feb 26 2026 ...Afternoon Area Forecast Discussion... .KEY MESSAGES... Updated at 250 PM EST Thu Feb 26 2026 - Widespread showers and scattered thunderstorms are expected today and tonight. - Dry and mild weather returns for North and Central Georgia over the weekend. - Low-end rain chances and near to slightly above average temperatures should occur next week. && .SHORT TERM... (This afternoon through Friday) Issued at 210 PM EST Thu Feb 26 2026 A line of showers and thunderstorms is actively pushing east across the I-20 corridor of north-central GA as of early this afternoon. With very limited instability and straight speed shear, there is a near zero threat of severe weather with the line, though we could see isolated gusts up to 45 mph as it continues to move through the area this afternoon. This convection was kick- started by the first in a series of shortwaves that will be moving through the area over the next 24 hours. CAM guidance continues to show another surge in showers and storms redeveloping along the I-20 corridor starting late afternoon and slowly pushing south through the evening as another shortwave impulse pushes through the region. This will also start to push a weak frontal boundary through the area that will act as the focus point for convection. The most robust of the shortwaves will start to drop across MS/AL overnight, reinforcing another round of showers and thunderstorms along the front, primarily across central GA. By sunrise Friday morning, the shortwave will start to move across Georgia, with showers and storms focused along the slowly southward moving front over south-central GA. Dry and stable air will fill in on the backside of the shortwave throughout the day, with only a few lingering showers possible Friday afternoon across GA. Morning temperatures in the 50s will warm to the mid to upper 60s by the afternoon under mostly cloudy skies. && .LONG TERM... (Saturday morning through next Wednesday) Issued at 250 PM EST Thu Feb 26 2026 At the start of the extended range on Saturday, the stalled/slowly moving boundary that supported a rainy end to the work week will have cleared north and central Georgia, setting the stage for dry conditions through the weekend. Unseasonable warmth will continue with highs topping out in the upper 60s to lower 70s on Saturday. Sunday will be warmer still, in the mid-to-upper 70s, with some locations within a degree or two of 80. By Monday, flow at the mid-levels becomes quasi-zonal, with a strong (1039+ mb) surface high moving into place across New England. As it does so, the U-shaped isobars characteristic of the wedge begin to spread southward along the lee side of the Appalachians. Comparably cooler air will overspread the typical wedge regime areas (generally north and east of the I-75/I-20 interchange), with impacts strongest on Tuesday -- highs will likely remain in the 50s within the wedge airmass, rising into the 60s to near 70 outside of it. Global model guidance suggests a front will approach the Tennessee River Valley from the west around the same time the wedge airmass builds in, and interplay between these features may support rain chances through midweek next week. Discrepancies remain regarding the strength and placement of the aforementioned boundary, so have capped PoPs at 20-30% to account for the potential for both the drier (ENS) and wetter (GEFS) solution to pan out. && .AVIATION... (18Z TAFS) Issued at 1243 PM EST Thu Feb 26 2026 Widespread showers and MVFR-IFR CIGs across most of the area to start the 18Z TAF period. Could see a few storms embedded within the main line of convection, with the most likely timing being between now and 00Z for ATL area and AHN, then 02-06Z for MCN and CSG. Rounds of showers continue through tonight with a mix of MVFR to LIFR CIGs and periods of low VIS remaining in place through at least 18Z Friday. SW winds gusting to 20kts through 00Z, then winds become light amd variable overnight into Friday. //ATL Confidence...18Z Update... Moderate confidence in thunderstorm timing, CIG trends, and winds. Low confidence in VIS. Culver && .PRELIMINARY POINT TEMPS/POPS... Athens 52 64 49 68 / 60 30 20 0 Atlanta 53 66 51 68 / 70 30 20 0 Blairsville 44 64 43 68 / 20 10 10 0 Cartersville 49 69 47 71 / 40 10 10 0 Columbus 57 69 53 71 / 90 60 30 0 Gainesville 51 64 49 69 / 40 20 10 0 Macon 57 68 54 69 / 90 70 30 10 Rome 49 73 49 76 / 40 0 10 0 Peachtree City 54 68 50 68 / 80 40 20 0 Vidalia 59 67 55 68 / 80 90 50 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Culver LONG TERM....96 AVIATION...Culver
Hazardous weather outlook, Feb 26, 2:56 PM EST, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 256 PM EST Thu Feb 26 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-272000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 256 PM EST Thu Feb 26 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will occur in north and central Georgia through tonight. The storms may produce frequent lightning, pea sized hail or wind gusts near 45 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 26, 4:39 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EST Thu Feb 26 2026
GAZ031>034-045-262215-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-Paulding GA-
439 PM EST Thu Feb 26 2026
...Strong thunderstorms will impact portions of southeastern
Paulding, northern DeKalb, central Cobb, southern Gwinnett and
central Fulton Counties through 515 PM EST...
At 439 PM EST, a line of strong thunderstorms was along a line
extending from Dallas to near Snellville, and moving east at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Lawrenceville, Decatur, Dallas, Peachtree Corners,
Sandy Springs, Smyrna, Dunwoody, Snellville, Powder Springs, Lilburn,
Loganville, Chamblee, Norcross, Doraville, Clarkston, Austell, Stone
Mountain, and Dacula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3395 8492 3397 8383 3393 8380 3379 8398
3378 8460 3380 8462 3381 8472 3379 8473
3378 8485
TIME...MOT...LOC 2139Z 277DEG 11KT 3389 8483 3389 8403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Feb 26, 5:15 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
515 PM EST Thu Feb 26 2026
GAZ032>034-045>047-262245-
North Fulton GA-Walton GA-Rockdale GA-Cobb GA-DeKalb GA-Gwinnett GA-
515 PM EST Thu Feb 26 2026
...Strong thunderstorms will impact portions of north central
Rockdale, northern DeKalb, southeastern Cobb, southern Gwinnett,
northwestern Walton and central Fulton Counties through 545 PM EST...
At 515 PM EST, a line of strong thunderstorms was along a line
extending from Bolton to Between, and moving east at 25 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Lawrenceville, Decatur, Monroe, City of South
Fulton, Sandy Springs, Smyrna, Snellville, Lilburn, Loganville,
Chamblee, Doraville, Clarkston, Stone Mountain, Avondale Estates,
Grayson, Pine Lake, Between, and Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3391 8455 3393 8380 3391 8376 3389 8376
3390 8375 3380 8366 3376 8370 3376 8458
TIME...MOT...LOC 2215Z 285DEG 21KT 3380 8445 3382 8382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Feb 26, 6:12 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EST Thu Feb 26 2026
GAZ011-019-262345-
Chattooga GA-Floyd GA-
612 PM EST Thu Feb 26 2026
...A strong thunderstorm will impact portions of central Floyd and
southwestern Chattooga Counties through 645 PM EST...
At 612 PM EST, a strong thunderstorm was over Fullerton, or 8 miles
east of Little River Canyon National Preserve, moving east at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Lyerly, Chattoogaville, Coosa, and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3442 8519 3430 8518 3421 8523 3426 8546
3442 8549
TIME...MOT...LOC 2312Z 276DEG 32KT 3433 8549
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:39 PM EST | Special Weather Statement | FFC | Cobb, Fulton, Gwinnett, Paulding | 36 min |
| Feb 26, 5:15 PM EST | Special Weather Statement | FFC | DeKalb, Fulton, Walton | 30 min |
| Feb 26, 5:51 PM EST | River Flood Warning | FFC | DeKalb | 21 days |
| Feb 26, 6:12 PM EST | Special Weather Statement | FFC | Floyd | 33 min |
| Feb 26, 6:33 PM EST | Special Weather Statement | FFC | Polk | 27 min |
| Feb 26, 6:38 PM EST | Special Weather Statement | FFC | Floyd | 37 min |
| Feb 26, 6:48 PM EST | Special Weather Statement | FFC | Floyd | 27 min |
Nearby
River Flood Warnings in Georgia, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.